MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported access was gained from left radial artery to the lesion of right external iliac artery (eia).Reportedly the patient did not have a tortuous anatomy or calcification of common iliac artery (cia).The patient's anatomical form was reported to be suitable for the procedure.The device was advanced into the occluded stent over the placed wire guide (another manufactures' wire guide, 0.014inch), and inflated, however, it ruptured before it reached nominal pressure.Another device was used instead to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), trends, quality control, functional testing, and visual inspection of the returned device and photographs was conducted during the investigation.Photographic images that have been provided confirm the circumferential rupture.One advance 14 lp low profile balloon catheter was returned.No damage was readily apparent to the device.Functional testing was performed to verify the failure.The device was leak-tested by inflating the balloon with a syringe of water.A pin hole was noted approximately 1 cm from the distal end of the balloon.No other damage was observed.The reported rupture could not be confirmed upon physical inspection of the returned device.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Instructions for use are included with the device that advise on proper handling and use to prevent damage.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6185808
Report Number1820334-2016-01529
Device Sequence Number89548
Product Code DQY
UDI-Device Identifier10827002503356
UDI-Public(01)10827002503356(17)180918(10)6217517
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1